Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Irreducible semigroups of functionally positive nilpotent operators


Author: Yong Zhong
Journal: Trans. Amer. Math. Soc. 347 (1995), 3093-3100
MSC: Primary 47A15; Secondary 47B38, 47D03
DOI: https://doi.org/10.1090/S0002-9947-1995-1264835-0
MathSciNet review: 1264835
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For each irrational number $ \theta \in (0,1)$, we construct a semigroup $ {\mathcal{S}_\theta }$ of nilpotent operators on $ {\mathcal{S}^2}([0,1])$ that are also partial isometries and positive in the sense that the operator maps nonnegative functions to nonnegative functions. We prove that each semigroup $ {\mathcal{S}_\theta }$ is discrete in the norm topology and hence norm-closed and that the weak closure of $ {\mathcal{S}_\theta }$ is independent of $ {\mathcal{S}_\theta }$. We show that each semigroup $ {\mathcal{S}_\theta }$ has no nontrivial invariant subspaces.


References [Enhancements On Off] (What's this?)

  • [1] D. Hadwin, E. Nordgren, M. Radjabalipour, H. Radjavi, and P. Rosenthal, A nil algebra of bounded operators on Hilbert space with semisimple norm closure, Integral Equations Operator Theory 9 (1986), 739-743. MR 860869 (87k:47104)
  • [2] G. W. MacDonald, Invariant subspaces for Bishop-type operators, J. Funct. Anal. 91 (1990), 287-311. MR 1058974 (91f:47049)
  • [3] H. H. Schaefer, Topologische nilpotenz irreduzibler operatoren, Math. Z. 117 (1970), 135-140. MR 0276802 (43:2542)
  • [4] A. R. Sourour, Pseudo-integral operators, Trans. Amer. Math. Soc. 253 (1979), 339-363. MR 536952 (80k:47056)
  • [5] Yong Zhong, Functional positivity and invariant subspaces of semigroups of operators, Houston J. Math. 19 (1993), 239-262. MR 1225460 (94f:47045)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47A15, 47B38, 47D03

Retrieve articles in all journals with MSC: 47A15, 47B38, 47D03


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1264835-0
Keywords: Invariant subspace, nilpotent operator, semigroup of operators
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society